Jump to content

Eleven10

Newbie
  • Posts

    6
  • Joined

  • Last visited

Recent Profile Visitors

The recent visitors block is disabled and is not being shown to other users.

Eleven10's Achievements

Newbie

Newbie (2/9)

0

Reputation

  1. Good luck. You wasn't stupid as you didn't know. Drs are often under the impression that patients just return to their pre medicated selves when they come off meds but that isn't the case, these drugs make changes in the brain that take a lot of time to change back. It has been described to me like a trellis growing in the garden, after just a few weeks nothing much will have grown into the trellis but after years and years an intricate set of 'plants' will be dependant on that trellis and you can not just remove it, it can take years to carefully replace things back to how they were. Some Drs say a 2 week taper is fine but it really isn't and it torture for some patients.
  2. Yes there is that option but my gp won't prescribe gabapentin. I can keep trying but I think they have made their minds up. I agree that I shouldn't be any more scared of them, any drug that changed the chemistry of the brain can have severe withdrawal symptoms. I hope one day they can figure out why some of us are more effected than others.
  3. Don't be worried, it's relatively uncommon and if you taper very slowly it lessens the risks even more. I don't want the scare anyone
  4. Hi. Iv had cbt but it didn't help and the therapist said I was too unwell to get much benefit. The problem is except for Dr Healy none of the psychs Iv seen recognise protracted withdrawal so are unwilling to try different things. The insomnia is terrible I'm restless all night since coming off ssris and when I do get a little sleep it's light and dreamy with no substance. After all Iv been through I still not against meds, they help a lot of people but the failure of Drs to acknowledge that for some people they can cause untold pain and suffering is beyond me. There is no much info and accounts of similar things happening that I don't know how they can keep saying that they are perfectly safe for everyone for as long as they want. Most people will never go through what I have but it's awful to think what Iv lost and how unwell Iv become I just don't know if to try again and stay on them forever and hope for the best or carry on hoping things will improve
  5. Thanks lumi. I am in the uk and you cannot just ask for a med to try, I have suggested lamotrigine a few times but they will not prescribe. I don't want to take ssri at all I just want to feel better and relieve this terrible depression
  6. Hi. I'm 40years old. 20 years ago about a year after the birth of my daughter I started to feel unwell. I was exhausted all the time and after lots of tests the dr decieded I was depressed and put me on venlaflaxine. Maybe I was a little depressed as I did feel a little better but the bouts of exhaustion continued. Venlaflaxine for some people is a horrible drug to get off and after 5 years and many attempts I was given Prozac to help wean off. This helped and I took Prozac 20mg for 9 years, it was never suggested that I came off the drugs and to be honest I felt pretty good so I just took the Drs advice and carried on. In Early 2014 I woke up one morning and thought I feel pretty good I'm coming off this poison and on my Drs advice I tapered over 2 weeks. A two week taper after 15 years on drugs was absolutely ridiculous but I trusted the gp. I became very irritable after a few weeks and I could not sleep well but I carried on as I thought it would come good. It got worse and worse and within 3 months the withdrawal symptoms became unbearable and I begged to die. I had horrific akathesia and I could not sit still and my mind felt like it boiling in my brain. To cut a long story shorter, this has continued at varying levels ever since, I initially tried sertraline which made everything worse, I then tried mirtazapine which kept me awake all night. I eventually got refered to dr David Healy who diagnosed protracted ssri withdrawal syndrome, he basically said there is no reliable treatment but if I was very suicidal I could try gabapentin and clonidine but I was too scared. My main symptoms now are severe depression a 100 times worse than all those years ago, I also have a very stiff neck , chronic fatigue, tinnitus, migraine headaches. what I'd like to know is if anyone else had similar problems and if they managed to get back on ssris? I feel completely hopeless for the future, I have no idea how to get better. My original condition seems like a minor irritation compared to this
×
×
  • Create New...